Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 5, 2009, 6:01 AM CST for 9 counties in Texas. It took effect at Feb 5, 2009, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2009, 6:01 AM CST (12:01 UTC)
- In effect from
- Feb 5, 2009, 11:00 AM CST
- Expired
- Feb 5, 2009, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4176 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KLUB 051201 RFWLUB RED FLAG WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 601 AM CST THU FEB 5 2009 ...RED FLAG CONDITIONS ARE EXPECTED TODAY ACROSS PORTIONS OF THE EXTREME SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS. ON FRIDAY...CRITICAL CONDITIONS ARE FORECAST TO DEVELOP AGAIN AND EXPAND TO ENCOMPASS MOST OF THE EXTREME SOUTHERN PANHANDLE AND SOUTH PLAINS... .A TROUGH OF LOW PRESSURE WILL DEVELOP FROM SOUTHEASTERN COLORADO SOUTHWARD INTO THE WESTERN SOUTH PLAINS TODAY. THIS WILL HELP WINDS TO BECOME SOUTHWESTERLY AND INCREASE DURING THE DAY. WIND SPEEDS WILL BE STRONGER ACROSS EASTERN PORTIONS OF THE CAPROCK AND ROLLING PLAINS...BUT WIND SPEEDS ACROSS THE WEST ARE STILL EXPECTED TO SUPPORT CRITICAL FIRE WEATHER CONDITIONS. VERY WARM TEMPERATURES...A DRY AIRMASS AND A HIGH TO VERY HIGH FIRE DANGER WILL SUPPORT THE POTENTIAL FOR RAPIDLY SPREADING WILD FIRES. OUTSIDE OF THE RED FLAG WARNING...MINIMUM RH VALUES ARE EXPECTED TO REMAIN ABOVE 15 PERCENT AND WIND SPEEDS BELOW CRITICAL VALUES. A SIMILAR SITUATION IS EXPECTED FOR FRIDAY WITH THE AREA OF CONCERN EXPANDING FARTHER SOUTH AND EAST ON THE CAPROCK DUE TO MORE WIDESPREAD BREEZY CONDITIONS. TXZ033-034-039-052100- /O.CAN.KLUB.FW.A.0003.090205T1500Z-090206T0000Z/ /O.NEW.KLUB.FW.A.0004.090206T1700Z-090207T0000Z/ COCHRAN-HOCKLEY-YOAKUM- 601 AM CST THU FEB 5 2009 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... ...FIRE WEATHER WATCH THAT WAS IN EFFECT FOR TODAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. THE FIRE WEATHER WATCH WHICH WAS IN EFFECT FOR TODAY HAS BEEN CANCELLED. AN ELEVATED FIRE DANGER IS EXPECTED ACROSS THE SOUTHWESTERN SOUTH PLAINS TODAY DUE TO WARM...DRY AND BREEZY CONDITIONS. HOWEVER...WIND SPEEDS ARE NOT EXPECTED TO BE STRONG ENOUGH TO WARRANT A RED FLAG WARNING...THUS THE FIRE WEATHER WATCH FOR TODAY HAS BEEN DISCONTINUED FOR THIS AREA. MINIMUM RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND 20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED TO OCCUR DURING THE AFTERNOON ON FRIDAY TO POTENTIALLY CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ021>024-027>029-052100- /O.UPG.KLUB.FW.A.0003.090205T1500Z-090206T0000Z/ /O.NEW.KLUB.FW.W.0003.090205T1700Z-090206T0000Z/ /O.NEW.KLUB.FW.A.0004.090206T1700Z-090207T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE- 601 AM CST THU FEB 5 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR SUSTAINED 20 FOOT LEVEL WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER ACROSS THE EXTREME SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A TROUGH OF LOW PRESSURE WILL DEVELOP AT THE SURFACE TODAY AND THIS WILL HELP SURFACE WINDS TO BECOME SOUTHWESTERLY EARLY IN THE DAY. DRY AIR REMAINS IN PLACE ACROSS THE REGION AT THE SURFACE AND THIS WILL RESULT IN AN EXTENDED PERIOD MINIMUM RH VALUES AT OR BELOW 15 PERCENT. WIND SPEEDS ARE EXPECTED TO INCREASE TO NEAR 20 MPH AT THE 20 FOOT LEVEL. THESE CONDITIONS WHEN COMBINED WITH VERY DRY FUELS WILL BE SUPPORTIVE OF RAPID FIRE GROWTH AND SPREAD. MINIMUM RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND 20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED TO OCCUR DURING THE AFTERNOON ON FRIDAY TO POTENTIALLY CREATE RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ025-030-052100- /O.NEW.KLUB.FW.W.0003.090205T1700Z-090206T0000Z/ /O.NEW.KLUB.FW.A.0004.090206T1700Z-090207T0000Z/ HALL-FLOYD- 601 AM CST THU FEB 5 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR SUSTAINED 20 FOOT LEVEL WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER ACROSS THE EXTREME SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. A TROUGH OF LOW PRESSURE WILL DEVELOP AT THE SURFACE TODAY AND THIS WILL HELP SURFACE WINDS TO BECOME SOUTHWESTERLY EARLY IN THE DAY. DRY AIR REMAINS IN PLACE ACROSS THE REGION AT THE SURFACE AND THIS WILL RESULT IN AN EXTENDED PERIOD MINIMUM RH VALUES AT OR BELOW 15 PERCENT. WIND SPEEDS ARE EXPECTED TO INCREASE TO NEAR 20 MPH AT THE 20 FOOT LEVEL. THESE CONDITIONS WHEN COMBINED WITH VERY DRY FUELS WILL BE SUPPORTIVE OF RAPID FIRE GROWTH AND SPREAD. MINIMUM RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND 20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED TO OCCUR DURING THE AFTERNOON ON FRIDAY TO POTENTIALLY CREATE RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ035-040-052100- /O.NEW.KLUB.FW.A.0004.090206T1700Z-090207T0000Z/ LUBBOCK-TERRY- 601 AM CST THU FEB 5 2009 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND 20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED TO OCCUR DURING THE AFTERNOON ON FRIDAY TO POTENTIALLY CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
2 follow-up statements
000 WWUS84 KLUB 052222 AAA RFWLUB RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 422 PM CST THU FEB 5 2009 ...THE THREAT FOR RED FLAG CONDITIONS REMAINS IN PLACE THIS AFTERNOON ACROSS PORTIONS OF THE EXTREME SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS. ON FRIDAY...CRITICAL CONDITIONS ARE FORECAST TO DEVELOP AGAIN AND EXPAND TO ENCOMPASS MOST OF THE EXTREME SOUTHERN PANHANDLE AND SOUTH PLAINS... .A TROUGH OF LOW PRESSURE HAS DEVELOPED FROM SOUTHEASTERN COLORADO SOUTHWARD INTO THE WESTERN SOUTH PLAINS THIS AFTERNOON. WIND SPEEDS HAVE BEEN STRONGEST ACROSS EASTERN PORTIONS OF THE CAPROCK AND ROLLING PLAINS...BUT WIND SPEEDS ACROSS THE WEST WILL STILL BE SUPPORTIVE OF CRITICAL FIRE WEATHER CONDITIONS. VERY WARM TEMPERATURES...A DRY AIRMASS AND A HIGH TO VERY HIGH FIRE DANGER WILL SUPPORT THE POTENTIAL FOR RAPIDLY SPREADING WILD FIRES. OUTSIDE OF THE RED FLAG WARNING...MINIMUM RH VALUES ARE EXPECTED TO REMAIN ABOVE 15 PERCENT AND WIND SPEEDS BELOW CRITICAL VALUES. A SIMILAR SITUATION IS EXPECTED ON FRIDAY WITH THE AREA OF CONCERN EXPANDING FARTHER SOUTH AND EAST ON THE CAPROCK DUE TO MORE WIDESPREAD BREEZY CONDITIONS. TXZ021>025-027>030-060000- /O.CON.KLUB.FW.W.0003.000000T0000Z-090206T0000Z/ /O.CON.KLUB.FW.A.0004.090206T1700Z-090207T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD- 422 PM CST THU FEB 5 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. A TROUGH OF SURFACE LOW PRESSURE WILL MAINTAIN SOUTHWESTERLY SURFACE WINDS THROUGH THE REST OF THIS AFTERNOON. DRY AIR REMAINS IN PLACE ACROSS THE REGION AT THE SURFACE AND THIS WILL RESULT IN AN EXTENDED PERIOD MINIMUM RH VALUES AT OR BELOW 15 PERCENT. WIND SPEEDS ARE EXPECTED TO INCREASE TO NEAR 20 MPH AT THE 20 FOOT LEVEL. THESE CONDITIONS WHEN COMBINED WITH VERY DRY FUELS WILL BE SUPPORTIVE OF RAPID FIRE GROWTH AND SPREAD. MINIMUM RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND 20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED TO OCCUR DURING THE AFTERNOON ON FRIDAY TO POTENTIALLY CREATE RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ033>035-039-040-060000- /O.CON.KLUB.FW.A.0004.090206T1700Z-090207T0000Z/ COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY- 422 PM CST THU FEB 5 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. AN ELEVATED FIRE DANGER IS EXPECTED ACROSS THE SOUTHWESTERN SOUTH PLAINS TODAY DUE TO WARM...DRY AND BREEZY CONDITIONS. HOWEVER... WIND SPEEDS ARE NOT EXPECTED TO BE STRONG ENOUGH TO WARRANT A RED FLAG WARNING...THUS THE FIRE WEATHER WATCH FOR TODAY HAS BEEN DISCONTINUED FOR THIS AREA. MINIMUM RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND 20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED TO OCCUR DURING THE AFTERNOON ON FRIDAY TO POTENTIALLY CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KLUB 052351 AAA RFWLUB RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 551 PM CST THU FEB 5 2009 TXZ021>025-027>030-061100- /O.EXP.KLUB.FW.W.0003.000000T0000Z-090206T0000Z/ /O.CON.KLUB.FW.A.0004.090206T1700Z-090207T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD- 551 PM CST THU FEB 5 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. WIND SPEEDS AT THE 20 FOOT LEVEL HAVE CONTINUED TO DIMINISH BELOW 20 MPH LATE THIS AFTERNOON...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM CST. ON FRIDAY...MINIMUM RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS ALONG WITH 20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED TO REDEVELOP DURING THE AFTERNOON. THESE FACTORS WILL ONCE AGAIN RESULT IN THE POTENTIAL FOR RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ033>035-039-040-061100- /O.CON.KLUB.FW.A.0004.090206T1700Z-090207T0000Z/ COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY- 551 PM CST THU FEB 5 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND 20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED TO OCCUR DURING THE AFTERNOON ON FRIDAY. THESE FACTORS WILL RESULT IN THE POTENTIAL FOR CRITICAL FIRE CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 5, 5:37 AM CST, 24 minutes earlier.
Area forecast discussion, Feb 5, 5:37 AM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 537 AM CST THU FEB 5 2009 .UPDATE... WE HAVE ISSUED A RED FLAG WARNING FOR MOST OF THE EXTREME SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS FOR TODAY FROM 11 AM TO 6 PM. WIND SPEEDS IN THIS AREA APPEAR TO BE ONLY MARGINALLY SUPPORTIVE OF CRITICAL FIRE CONDITIONS...BUT RH VALUES SHOULD BE BELOW 15 PERCENT AND FUELS ARE VERY DRY. WE HAVE ALSO HOISTED A FIRE WEATHER WATCH FOR LARGER AREA FOR SATURDAY AS THE WIND SPEEDS ARE EXPECTED TO BE STRONGER ACROSS THE REGION. AT THE SAME TIME THOUGH...MOISTURE WILL BE INCREASING ACROSS THE ROLLING PLAINS. && .AVIATION... A DEVELOPING TROUGH OF LOW PRESSURE WILL BRING BREEZY SOUTHWESTERLY WINDS TO THE AREA TODAY...WITH SUSTAINED SPEEDS OF 15 TO 20 KTS EXPECTED AT BOTH TERMINALS BY NOON. WIND SPEEDS WILL TURN MORE SOUTHERLY AROUND SUNSET AND DECREASE TO THE 10-15 KT RANGE...BUT SHOULD BEGIN TO INCREASE AGAIN AROUND MIDNIGHT AT KLBB. HIGH CLOUDS ABOVE 20K FT WILL BE ON THE INCREASE LATE TODAY AND TONIGHT. && .PREV DISCUSSION... /ISSUED 327 AM CST THU FEB 5 2009/ SHORT TERM... MAIN FCST CONCERN TODAY WILL BE FIRE WEATHER CONCERNS ASSOCIATED WITH THE WARM...DRY AND BREEZY CONDITIONS /PLEASE REFER TO FIRE WX SECTION/. TEMPS WILL CONTINUE TO WARM TODAY AS UPPER RIDGE MOVES INTO THE SRN PLAINS. AFTERNOON HIGHS ARE EXPECTED TO REACH THE LOWER 70S AT MOST LOCATIONS AND INTO THE MIDDLE 70S FOR PORTIONS OF THE ROLLING PLAINS. A LEE TROUGH WILL GRADUALLY DEEPEN ACROSS THE REGION WITH THE SFC TROUGH EXTENDING SSW FROM WESTERN KS TO THE TX/NM BORDER. TIGHTEST SFC GRADIENT WILL BE FOUND FROM THE SE PANHANDLE THROUGH THE ROLLING PLAINS...SLACKENING SOMEWHAT FARTHER TO THE WEST. THERE SHOULD BE SOME MODEST MOISTURE ADVECTION FROM THE SOUTH MAINLY ACROSS THE SE ZONES...BUT GFS/NAM APPEAR OVERLY OPTIMISTIC WITH THE RATE IF INCREASE AND HAVE UNDERCUT GUIDANCE WITH THE EXTENT OF THE HIGHER DEWPOINTS. TONIGHT...WE SHOULD SEE CIRRUS INCREASE FROM THE WEST AS UPPER RIDGE ACROSS SHIFTS EAST PUTTING WTX IN SW FLOW ALOFT. LOW-LVL JET WILL BEGIN TO CRANK UP AFTER DARK BUT IT APPEARS TO HAVE A STRONG WESTERLY COMPONENT WHICH SHOULD KEEP SERIOUS MOISTURE RETURN AT BAY FOR AT LEAST ONE MORE NIGHT. HOWEVER...SHALLOW MOISTURE IS EXPECTED TO SURGE NORTH AND WEST POTENTIALLY BRINGING 40F DEWPOINTS AS FAR AS THE SW/CENTRAL ZONES ALONG WITH SOME POTENTIAL FOR LIGHT FOG. LONG TERM... THE LONG TERM GRIDS WILL BE FOCUSED ON THE POTENTIAL FOR FIRE WEATHER ON FRIDAY AND A POTENTIAL FOR THUNDERSTORMS AND SEVERE WEATHER ON SUNDAY. FOR FRIDAY...LATEST GUIDANCE NUMBERS INDICATE THAT WIND CRITERIA WILL BE MET ACROSS MUCH OF THE NORTHERN FA. SREF FORECAST SHOWS A GRADUAL INCREASE IN PROBABILITY OF WINDS MEETING CRITERIA...ESPECIALLY OVER THE PANHANDLE AND EASTERN NEW MEXICO. RELATIVE HUMIDITIES ARE EXPECTED TO BE IN THE TEENS AND POSSIBLY SINGLE DIGITS ACROSS THE EXTREME SOUTHWEST PANHANDLE. WINDS IN THE 800-700 MB LAYER ARE IN A 35 TO 45 KNOT RANGE. GIVEN THE VERY WARM TEMPERATURE EXPECTED FOR FRIDAY WOULD EXPECT GOOD MIXING UP TO THIS LEVEL...AND THEREFORE WINDY CONDITIONS ON FRIDAY. ATTENTION THEN TURNS TO THE SYSTEM EXPECTED TO EJECT OUT OF THE DESERT SOUTHWEST ON SATURDAY EVENING INTO EARLY SUNDAY. THE GFS CONTINUES TO BE SLIGHTLY FASTER THAN THE EUROPEAN WITH THE LATEST RUNS. IN ADDITION...THE NAM TENDS TO SIDE MORE WITH THE GFS AND MOST ENSEMBLE MEMBERS ALSO HAVE A FASTER TIMING. GIVEN THE TRENDS THIS SEASON WITH THESE FASTER SYSTEMS...HAVE SIDED MORE WITH THE GFS/NAM SOLUTION. DEEPER LIFT WILL COME ACROSS THE AREA SUNDAY EVENING AND THIS WILL BE THE BEST CHANCE FOR THUNDERSTORMS AND POSSIBLY SEVERE WEATHER ESPECIALLY OFF THE CAPROCK. GREATER MOISTURE WILL BE IN PLACE OFF THE CAPROCK WITH BACKED WINDS BEGINNING ON SATURDAY DRAWING LOW LEVEL MOISTURE INTO THE REGION. LATEST PRECIPITABLE WATER VALUES ARE PROGGED TO BE AT OR ABOVE 200 PERCENT OF NORMAL ON SUNDAY. MODERATE INSTABILITY IN PLACE WILL CREATE THE POTENTIAL FOR THUNDERSTORMS TO BECOME SEVERE ON SUNDAY EVENING INTO EARLY MONDAY MORNING. DRIER AIR WILL QUICKLY FILTER IN BEHIND THIS SYSTEM ENDING PRECIPITATION BY MONDAY MORNING. ANOTHER PROGRESSIVE UPPER LOW IS PROGGED TO DROP DOWN OUT OF THE NORTHWEST BY MIDWEEK. THERE EXIST GREAT UNCERTAINTIES THIS FAR OUT IN THE FORECAST. THE GFS TENDS TO BRING THIS SYSTEM NORTH OF THE AREA WHICH WOULD DEVELOP MOSTLY A WIND EVENT FOR THE FA WHILE THE EUROPEAN AND CANADIAN MODELS ARE MUCH FURTHER SOUTH. A SOUTHERN SOLUTION WOULD BRING THE POSSIBILITY OF PRECIPITATION TO THE AREA BEFORE THE WIND INCREASES. HAVE LEFT POPS UNMENTIONABLE AT THE MOMENT AND WILL WAIT FOR FURTHER CONSISTENCY IN THE MODELS. JDV FIRE WEATHER... CRITICAL FIRE CONDITIONS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF THE AREA TODAY...MAINLY ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE THROUGH THE NORTHERN SOUTH PLAINS. THERE IS SOME UNCERTAINTY IN THE EXTENT OF THE CRITICAL CONDITIONS SINCE WIND SPEEDS ARE EXPECTED TO BE LOWER...ONLY REACHING BORDER-LINE RED FLAG CRITERIA...ACROSS ROUGHLY THE WESTERN HALF OF THE AREA...WHILE THE WIND SPEEDS WILL BE STRONGER ACROSS THE EAST. MOISTURE LEVELS ARE EXPECTED TO BE HIGHER IN THE ROLLING PLAINS...BUT THERE IS CONCERN THAT MODEL GUIDANCE SHOWING INCREASING MOISTURE AS FAR NORTH AS CHILDRESS COUNTY IS OVERDONE. ATTM...IT APPEARS THAT THE MOST CRITICAL AREA WILL BE WHERE THESE TWO AREAS INTERSECT...AND WILL TRY TO HIGHLIGHT THIS AREA IN A RED FLAG WARNING. THE REMAINDER OF THE AREA CAN BE CONSIDERED IN A HEIGHTENED WILDFIRE DANGER DUE TO THE WARM/DRY/BREEZY CONDITIONS COUPLED WITH THE DRY VEGETATION/SOIL. CRITICAL FIRE WEATHER CONDITIONS COULD ALSO DEVELOP ACROSS THE PANHANDLE AND NORTHERN SOUTH PLAINS ON SATURDAY AS WINDS ARE EXPECTED TO INCREASE DURING THE DAYTIME HOURS. WITH NEAR RECORD HIGH TEMPERATURES FORECAST FOR FRIDAY...RELATIVE HUMIDITIES ARE EXPECTED TO DROP INTO THE TEENS AND SINGLE DIGITS AT SOME LOCATIONS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 71 35 74 33 68 / 0 0 0 0 0 TULIA 71 37 74 36 71 / 0 0 0 0 0 PLAINVIEW 71 38 75 38 71 / 0 0 0 0 0 LEVELLAND 72 37 75 37 72 / 0 0 0 0 0 LUBBOCK 71 39 75 41 71 / 0 0 0 0 0 DENVER CITY 71 38 75 39 72 / 0 0 0 0 0 BROWNFIELD 72 38 75 39 72 / 0 0 0 0 0 CHILDRESS 74 43 77 42 70 / 0 0 0 0 0 SPUR 72 42 76 41 73 / 0 0 0 0 0 ASPERMONT 73 46 76 45 74 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>025-027>030-033>035-039-040. RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>025-027>030. && 33
Hazardous weather outlook, Feb 5, 5:45 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 545 AM CST THU FEB 5 2009 TXZ021>044-061145- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 545 AM CST THU FEB 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP TODAY ACROSS THE NORTHERN SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO ABOVE NORMAL TEMPERATURES...VERY DRY AIR AND BREEZY CONDITIONS. THESE CONDITIONS WILL PROMOTE THE POTENTIAL FOR WILDFIRE DEVELOPMENT. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FROM 11 AM UNTIL 6 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS MAY ALSO DEVELOP ON FRIDAY ESPECIALLY ACROSS THE SOUTH PLAINS AND SOUTHERN TEXAS PANHANDLE. A FIRE WEATHER WATCH IS IN EFFECT FROM 11 AM UNTIL 6 PM SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ROLLING PLAINS AND WESTERN PORTIONS OF THE SOUTH PLAINS ON SUNDAY AND SUNDAY NIGHT. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS SUNDAY EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:01 AM CST | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Cochran, Floyd, Hale and 8 more | 23 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.